MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TRU-CUT; TRU-CUT NEEDLE

MERIT MEDICAL SYSTEMS INC. TRU-CUT; TRU-CUT NEEDLE
Model Number 2N2704X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mw (mw5093681) received - 04-01-2020 [the suspect device was not returned for evaluation, device was discarded at the account.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that during a breast biopsy procedure the physician inadvertently penetrated the patient's body cavity with the biopsy needle thus resulting in a pericardial effusion and tamponade.

Brand Name
TRU-CUT
Common Device Name
TRU-CUT NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key10403530
Report Number1721504-2020-00058
Device Sequence Number3066057
Product Code KNW
UDI-Device Identifier10885403110627
UDI-Public10885403110627
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2N2704X
Device Catalogue Number2N2704X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;